Free NCLEX-RN Exam Braindumps
National Council Licensure Examination - NCLEX-RN Questions 463–465 (page: 187)

Updated On: 9-Feb-2026

A client had abdominal surgery this morning. The nurse notices that there is a small amount of bloody drainage on his surgical dressing. The nurse would document this as what type of drainage?

  1. Serosanguinous
  2. Purulent
  3. Sanguinous
  4. Catarrhal

Answer(s): C

Explanation:

(A) Drainage from a surgical incision usually proceeds from sanguinous to serosanguinous. (B) Purulent drainage usually indicates infection and should not be seen initially from a surgical incision. (C) Drainage from a surgical incision is initially sanguinous, proceeding to serosanguinous, and then to serous. (D) Catarrhal is a type of exudate seen in upper respiratory infections, not in surgical incisions.



A 37-year-old client has been taking antipsychotic medication for the past 10 days. The nurse observes her walking with a shuffling gait and postural rigidity and notes a masklike expression on her face. Which side effect is this client exhibiting?

  1. Dystonia
  2. Parkinsonism
  3. Tardive dyskinesia
  4. Akathesia

Answer(s): B

Explanation:

(A) This answer is incorrect. Dystonia refers to severe, painful muscle contractions. (B) This answer is correct. Parkinsonism commonly occurs approximately 1­2 weeks after initiation of antipsychotic drug therapy. Traditional signs are masklike facies, postural rigidity, shuffling gait, and resting tremor. (C) This answer is incorrect. Tardive dyskinesia is characterized by involuntary muscle movements of the face, jaw, and tongue. (D) This answer is incorrect. Akathesia is motor restlessness.



A 37-year-old client has been taking antipsychotic medication for the past 10 days. The nurse observes her walking with a shuffling gait and postural rigidity and notes a masklike expression on her face. Which side effect is this client exhibiting?

  1. Dystonia
  2. Parkinsonism
  3. Tardive dyskinesia
  4. Akathesia

Answer(s): B

Explanation:

(A) This answer is incorrect. Dystonia refers to severe, painful muscle contractions. (B) This answer is correct. Parkinsonism commonly occurs approximately 1­2 weeks after initiation of antipsychotic drug therapy. Traditional signs are masklike facies, postural rigidity, shuffling gait, and resting tremor. (C) This answer is incorrect. Tardive dyskinesia is characterized by involuntary muscle movements of the face, jaw, and tongue. (D) This answer is incorrect. Akathesia is motor restlessness.



A client takes warfarin (Coumadin) 15 mg po daily. To evaluate the medication's effectiveness, the nurse should monitor the:

  1. prothrombin time (PT)
  2. partial thromboplastin time (PTT)
  3. PTT-C
  4. Fibrin split products

Answer(s): A

Explanation:

(A) PT evaluates adequacy of extrinsic clotting pathway. Adequacy of warfarin therapy is monitored by PT. (B) PTT evaluates adequacy of intrinsic clotting pathway. Adequacy of heparin therapy is monitored by PTT. (C) There is no such laboratory test. (D) Fibrin split products indicate fibrinolysis. This is a screening test for disseminated intravascular coagulation. Heparin therapy may increase fibrin split products.



A client takes warfarin (Coumadin) 15 mg po daily. To evaluate the medication's effectiveness, the nurse should monitor the:

  1. prothrombin time (PT)
  2. partial thromboplastin time (PTT)
  3. PTT-C
  4. Fibrin split products

Answer(s): A

Explanation:

(A) PT evaluates adequacy of extrinsic clotting pathway. Adequacy of warfarin therapy is monitored by PT. (B) PTT evaluates adequacy of intrinsic clotting pathway. Adequacy of heparin therapy is monitored by PTT. (C) There is no such laboratory test. (D) Fibrin split products indicate fibrinolysis. This is a screening test for disseminated intravascular coagulation. Heparin therapy may increase fibrin split products.



Viewing page 187 of 345
Viewing questions 931 - 862 out of 862 questions


Post your Comments and Discuss NCLEX NCLEX-RN exam prep with other Community members:

AI Tutor AI Tutor 👋 I’m here to help!